MAUDE Adverse Event Report: SEE H.10 CASH 14 CERE 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 CASH 14 CERE 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14022530
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding date of birth, age, weight, race, ethnicity, and medical history were not provided.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device lot number is not available / not reported.The expiration date of the device is not known.Initial reporter information such as the name, phone and email address are not available / unknown.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that the during the procedure, the 2mm x 2.5cm cashmere 14 cerecyte coil (crc14022530 / lot#: unknown) had issue with resheathing / rezipping.The reported event did not result in any procedural delay and the procedure was successfully completed.There was no report of any patient injury or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 2mm x 2.5cm cashmere 14 cerecyte coil was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile 2mm x 2.5cm cashmere 14 cerecyte coil was returned contained in a pouch.The coil introducer was separated from the device.Visual inspection was performed; the hub was observed to be without damage.The device positioning unit (dpu) was observed to be kinked at 94 cm and 98 cm from the proximal end.The resheathing tool was observed to be in good condition.The coil introducer was separated from the unit and was found kinked.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) was in good condition and was not heated; the articulation joint was also in good condition.The embolic coil was observed kinked.Due to the condition of the received device, functional analysis could not be performed.The introducer is kinked and not attached to the device; the embolic coil is also kinked.The reported issue documented in the complaint that the device had issue with resheathing/rezipping was not confirmed through functional analysis.The lot number is not available.Device history record (dhr) review could be performed without the lot number.Coil kinked and is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.In addition, the coil kink was not originally reported with the complaint and without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided.However, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the embolic coil becoming kink as observed on the returned device.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 2mm x 2.5cm cashmere 14 cerecyte coil eft the manufacturing facility with the condition of the embolic coil in kink condition as observed on returned the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the during the procedure, the 2mm x 2.5cm cashmere 14 cerecyte coil (crc14022530 / lot#: unknown) had issue with resheathing / rezipping.The reported event did not result in any procedural delay and the procedure was successfully completed.There was no report of any patient injury or complication.Multiple attempts were made to obtain additional information related to the procedure and the reported device were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 2mm x 2.5cm cashmere 14 cerecyte coil was returned for evaluation which revealed that the embolic coil was kinked.Based on the product analysis completed on 4/1/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
CASH 14 CERE 2MMX2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8471752
Report Number3008114965-2019-00977
Device Sequence Number13898468
Product Code HCG
UDI-Device Identifier00878528004400
UDI-Public00878528004400
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRC14022530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2019
Initial Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1